Skip to main content
Log in

One-basedness and groups of the form G/G 00

  • Published:
Archive for Mathematical Logic Aims and scope Submit manuscript


We initiate a geometric stability study of groups of the form G/G 00, where G is a 1-dimensional definably compact, definably connected, definable group in a real closed field M. We consider an enriched structure M′ with a predicate for G 00 and check 1-basedness or non-1-basedness for G/G 00, where G is an additive truncation of M, a multiplicative truncation of M, SO 2(M) or one of its truncations; such groups G/G 00 are now interpretable in M′. We prove that the only 1-based groups are those where G is a sufficiently “big” multiplicative truncation, and we relate the results obtained to valuation theory. In the last section we extend our results to ind-hyperdefinable groups constructed from those above.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Baisalov J., Poizat B.: Paires de structures o-minimales. J. Symb. Log. 63(2), 570–578 (1998)

    Article  MathSciNet  MATH  Google Scholar 

  2. Hasson A., Onshuus A.: Embedded o-minimal structures. Bull. Lond. Math. Soc. 42(1), 64–74 (2010)

    Article  MathSciNet  MATH  Google Scholar 

  3. Hrushovski E., Peterzil Y., Pillay A.: Groups, measures and the NIP. J. Am. Math. Soc. 21(2), 563–596 (2008)

    Article  MathSciNet  MATH  Google Scholar 

  4. Hrushovski, E., Pillay, A.: On NIP and invariant measures. Preprint, arXiv:0710.2330 (2007)

    Google Scholar 

  5. Kuhlmann, S.: Ordered Exponential Fields, Fields Institute Monographs (2000)

  6. Loveys J., Peterzil Y.: Linear o-minimal structures. Israel J. Math. 81, 1–30 (1993)

    Article  MathSciNet  MATH  Google Scholar 

  7. Macpherson D., Marker D., Steinhorn C.: Weakly o-minimal structures and real closed fields. Trans. Am. Math. Soc. 352(12), 5435–5483 (2000)

    Article  MathSciNet  MATH  Google Scholar 

  8. Madden J., Stanton C.: One-dimensional Nash groups. Pac. J. Math. 154(2), 331–344 (1992)

    MathSciNet  MATH  Google Scholar 

  9. Mellor T.: Imaginaries in real closed valued fields. Ann. Pure Appl. Log. 139(1-3), 230–279 (2006)

    Article  MathSciNet  MATH  Google Scholar 

  10. Penazzi, D.: Hyperdefinable groups and modularity. PhD. thesis, University of Leeds (2011)

  11. Peterzil Y., Starchenko S.: A trichotomy theorem for o-minimal structures. Proc. Lond. Math. Soc. 77(3), 481–523 (1998)

    Article  MathSciNet  Google Scholar 

  12. Pillay A.: On groups and fields definable in o-minimal structures. J. Pure Appl. Algebra 53(3), 239–255 (1988)

    Article  MathSciNet  MATH  Google Scholar 

  13. Pillay A.: Type-definability, compact lie groups, and o-Minimality. J. Math. Log. 4(2), 147–162 (2004)

    Article  MathSciNet  MATH  Google Scholar 

  14. Pillay, A.: Canonical bases in o-minimal and related structures, preprint, Citeseer (2006)

  15. Ramakrishnan, J.: Definable linear orders definably embed into lexicographic orders in o-minimal structures, Preprint, arXiv:1003.5400 (2010)

  16. Razenj V.: One-dimensional groups over an o-minimal structure. Ann. Pure Appl. Log. 53(3), 269–277 (1991)

    Article  MathSciNet  MATH  Google Scholar 

  17. Shelah S.: Dependent first order theories, continued. Israel J. Math. 173(1), 1–60 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  18. Tressl M.: Model completeness of o-minimal structures expanded by dedekind cuts. J. Symb. Log. 70(1), 29–60 (2005)

    Article  MathSciNet  MATH  Google Scholar 

  19. van der Dries, L.: Tame topology and o-minimal structures. Lecture notes series, Cambridge university press, London Mathematical Society (1998)

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Davide Penazzi.

Additional information

Research supported by EPSRC grant EP/F009712/1.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Penazzi, D. One-basedness and groups of the form G/G 00 . Arch. Math. Logic 50, 743–758 (2011).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


Mathematics Subject Classification (2000)